What Complications are There with Demagraphia and Profractional Laser Treatment?

I have dermagraphia which I control by taking Zyrtec and Zantac twice a day. I am interested in getting a profractional laser treatment on my entire face. Will I have complications from the dermagraphia? Should I take some sort of steroid before the procedure? Under normal circumstances my redness or welts fade within 15-20 minutes, although I don't welt when I am taking my allergy meds. Thanks!

Doctor Answers (2)

Dermographism and Profractional treatments

+1

If your dermographism is well controlled with your current meds, you will probably not see a flare of your condition. Dermographism is an urticarial response to skin trauma like a scratch or bug bite, so I would imagine that if you were totally off your meds you would see some reaction as Profractional is doing controlled injury to your skin.  Be sure to stay on your meds prior to the treatment and afterward.  Ice thoroughly and be gentle in your skin care afterwards.


Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

It is not likely that Profractional laser treatment will aggravate your dermographism

+1

It is not likely that Profractional laser treatment will aggravate your dermographism. However, it is always smart to protect yourself by taking an anti-histamine such as Zyrtec ahead of time.

David Goldberg, MD
New York Dermatologic Surgeon
3.5 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.